Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 42, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 15, 2009, 5:36 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 114 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2009, 5:36 PM CDT (22:36 UTC)
- Expired
- Jun 15, 2009, 7:30 PM CDT
- In force
- 114 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lawrence County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 145 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:50 PM CDT | FLASH FLOOD | Waynesboro, TN | MINOR FLASH FLOODING IN WAYNESBORO AND SURROUNDING AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1321 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 152236
FFWOHX
TNC099-181-160030-
/O.NEW.KOHX.FF.W.0042.090615T2236Z-090616T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
536 PM CDT MON JUN 15 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAWRENCE COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF LAWRENCEBURG...
WAYNE COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF WAYNESBORO...
* UNTIL 730 PM CDT
* AT 532 PM CDT...DOPPLER RADAR INDICATED FLASH FLOODING FROM
THUNDERSTORMS OVER THE WARNED AREA. THESE STORMS WERE PRODUCING
INTENSE RAINFALL RATES OF 3 TO 4 INCHES PER HOUR AND HAVE ALREADY
DUMPED UP TO 2 INCHES OF RAIN OVER PORTIONS OF THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ETHRIDGE...CLIFTON...WAYNESBORO...AND LAWRENCEBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. WHEN ENCOUNTERING FLOODED ROADS MAKE THE
SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3501 8799 3530 8799 3530 8801 3539 8801
3541 8797 3544 8801 3545 8763 3544 8761
3542 8760 3540 8752 3542 8751 3543 8745
3545 8744 3545 8727 3501 8725
$$
LAROSA1 follow-up statement
000
WGUS74 KOHX 160006
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
706 PM CDT MON JUN 15 2009
TNC099-181-160030-
/O.CON.KOHX.FF.W.0042.000000T0000Z-090616T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE TN-LAWRENCE TN-
706 PM CDT MON JUN 15 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
LAWRENCE AND WAYNE COUNTIES...
AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. JUST NORTH OF LORETTO...HOURLY RAINFALL RATES ARE AVERAGING
ONE AND A HALF TO TWO INCHES. THREE INCHES OF RAINFALL HAS ALREADY
OCCURRED ACROSS NORTHERN WAYNE AND WESTERN LAWRENCE COUNTIES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLIFTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3501 8799 3530 8799 3530 8801 3539 8801
3541 8797 3544 8801 3545 8763 3544 8761
3542 8760 3540 8752 3542 8751 3543 8745
3545 8744 3545 8727 3501 8725
$$
31/JBWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:09 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 15, 3:09 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 309 PM CDT MON JUN 15 2009 .DISCUSSION...SURFACE MAP AT 19Z SHOWS BOUNDARY LYING ACROSS SOUTHWEST MIDDLE TENNESSEE AND INTO THE TENNESSEE VALLEY, WITH MOST OF THE ONGOING CONVECTION OCCURRING NORTH OF THE BOUNDARY. TEMPERATURES HAVE RISEN INTO THE 80S THIS AFTERNOON, ALTHOUGH SCATTERED CELLS HAVE TEMPORARILY DROPPED TEMPERATURES IN SEVERAL LOCATIONS. ATMOSPHERE REMAINS QUITE MOIST WITH DEW POINTS HAVING RISEN INTO THE LOWER 70S ACROSS WESTERN MIDDLE TENNESSEE. ATMOSPHERIC MODELS SHOW CONVECTION TONIGHT AND TOMORROW AFFECTING MAINLY THE NORTHEAST HALF OF MIDDLE TENNESSEE AS THE BOUNDARY LIFTS SLOWLY NORTHWARD ACROSS THE MID STATE. A LOW CENTER CURRENTLY DEVELOPING OVER THE CENTRAL PLAINS WILL TRACK EASTWARD OVER THE NEXT COUPLE OF DAYS, EVENTUALLY BRINGING A COLD FRONT THROUGH MIDDLE TENNESSEE ON WEDNESDAY. A WARMING TREND WILL SEND TEMPERATURES INTO THE UPPER 80S TOMORROW, LOWER 90S WEDNESDAY, AND MID 90S THURSDAY AND FRIDAY. THE NEXT WEATHER SYSTEM WILL COME THROUGH IN THE FORM OF ANOTHER COLD FRONT FRIDAY NIGHT AND SATURDAY, PRODUCING SCATTERED CELLS. ASIDE FROM THIS, THE PERIOD FROM WEDNESDAY NIGHT THROUGH THE WEEKEND LOOKS TO BE DRY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 88 71 92 / 40 40 30 20 CLARKSVILLE 67 87 71 91 / 40 40 20 20 CROSSVILLE 65 83 69 86 / 50 40 50 50 COLUMBIA 69 89 70 93 / 30 40 20 20 LAWRENCEBURG 69 90 70 93 / 30 40 20 20 WAVERLY 68 88 71 92 / 40 40 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 419 UNTIL 600 PM...TORNADO WATCH 422 UNTIL 600 PM. && ROSE
Hazardous weather outlook, Jun 15, 5:26 AM CDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 526 AM CDT MON JUN 15 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-161030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 526 AM CDT MON JUN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT LOOK FOR THUNDERSTORMS TO MOVE IN FROM THE NORTHWEST LATER TODAY INTO THIS EVENING...WITH ANOTHER ROUND POSSIBLE LATE TONIGHT. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE STORMS ARE POSSIBLE ONCE MORE ON TUESDAY...AGAIN WITH DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. 17/MAG
In the hours before
Special weather statement, Jun 15, 4:40 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 440 PM CDT MON JUN 15 2009 TNZ005>007-022>027-056>061-093>095-152245- STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL- WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... CAMDEN...ERIN...WAVERLY...DICKSON...ASHLAND CITY... KINGSTON SPRINGS...NASHVILLE...LINDEN...LOBELVILLE... CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA... LEWISBURG...WAYNESBORO...LAWRENCEBURG...PULASKI 440 PM CDT MON JUN 15 2009 ...SEVERE WEATHER MOVING CLOSER TO MIDDLE TENNESSEE... AS OF 430 PM...REPORTS OF SEVERE WEATHER WERE INCREASING IN WEST TENNESSEE. REPORTS INCLUDED ONE INCH DIAMETER HAIL AND A FUNNEL CLOUD IN THE JACKSON AREA. THESE SEVERE THUNDERSTORMS WERE WORKING THEIR WAY EASTWARD TOWARD THE MID STATE. THE THREAT FOR SEVERE WEATHER...INCLUDING TORNADOES...WILL CONTINUE INTO THE EVENING HOURS...ESPECIALLY FOR AREAS WEST OF INTERSTATE 65. MAKE PLANS NOW FOR WHERE YOU WILL GO IF A TORNADO APPROACHES YOUR LOCATION. BASEMENTS ARE BEST...OTHERWISE GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME. THE STORMS MAY ALSO PRODUCE STRONG STRAIGHT LINE WINDS...LARGE HAIL AND TORRENTIAL DOWNPOURS. 13
Special weather statement, Jun 15, 4:49 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 449 PM CDT MON JUN 15 2009 TNZ010-011-152245- CLAY-PICKETT- 449 PM CDT MON JUN 15 2009 ...A STRONG THUNDERSTORM WAS AFFECTING CLAY AND PICKETT COUNTIES... AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF ALBANY...OR 11 MILES WEST OF BYRDSTOWN...MOVING SOUTHEAST AT 20 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. UP TO ONE INCH OF RAINFALL CAN BE EXPECTED WITH THIS STORM AND FREQUENT LIGHTNING. 31/JBW
Local storm report, Jun 15, 5:35 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
535 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 2 W WAYNESBORO 35.32N 87.79W
06/15/2009 M1.00 INCH WAYNE TN AMATEUR RADIO
QUARTER SIZE HAIL WAS REPORTED 2 MILES WEST OF
WAYNESBORO.
&&
JBWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:55 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 35 min |
| Jun 15, 4:17 PM CDT | Tornado Warning | OHX | Perry, Wayne | 43 min |
| Jun 15, 4:57 PM CDT | Tornado Warning | OHX | Wayne | 33 min |
| Jun 15, 5:22 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 23 min |
| Jun 15, 5:26 PM CDT | Tornado Warning | OHX | Wayne | 34 min |
| Jun 15, 5:40 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 35 min |
| Jun 15, 5:45 PM CDT | Tornado Warning | OHX | Wayne | 30 min |
| Jun 15, 6:11 PM CDT | Tornado Warning | OHX | Lawrence | 34 min |
| Jun 15, 6:57 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 17 min |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.